MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that during an unspecified procedure using a roadrunner uniglide hydrophilic wire guide, the physician states that the coating was coming off on the stiff angled glide wire once again.At the time of this report, additional information was requested but not yet received.
 
Additional Manufacturer Narrative
Product code: dqx.The initial report stated that the device had not yet been received.However, the field on the initial report indicated that it had been received on (b)(6) 2017.The field was correct.Investigation - evaluation a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The roadrunner uniglide hydrophilic wire guide was returned for evaluation.The hydrophilic coating was noted to be present without damage to the wire guide.A document-based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows nine non-conformances for surface defect, which is related to this failure mode.It should be noted this is the second complaint for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include preparation and wire guide use: there is no information from the customer regarding the handling of the device and method of reactivation of the hydrophilic coating during the procedure.Based on the information provided and results of the investigation, the most likely root cause of the reported event may be related to user technique, storage related, product handling during the procedure, and/or compatibility related; however, this cannot be determined conclusively.Per the quality engineering risk assessment ,no further action is required.We will continue to monitor for similar complaints.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6522363
Report Number1820334-2017-00823
Device Sequence Number13785766
Product Code DXQ
UDI-Device Identifier00827002305069
UDI-Public(01)00827002305069(17)200223(10)7696518
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHPWAS-35-260
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1